MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421927
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name - dressing wound occlusive.Reporter information: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that there was foreign matter black dot/strip inside the primary package.The product was not used on patient.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Convatec foam lite 5x5cm 1x10 ster eur was manufactured under system application product (sap) code 1719849 and manufacturing lot number 2c02617 on 18 march 2022.Lot # 2c02617 was sterilized under reference order 3004020 and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2c02617.These one of three complaints received against lot 2c02617.Two other complaints have been received for empty primary sachets.2 photographs were received for this issue and has been evaluated in accordance with work instruction (wi).The photograph confirms the expected product and the complaint issue where foreign matter can be seen on the dressing pad.The sample for the complaint was requested on 20th september 2022 and received on 3rd october 2022.An nc (nonconformity) was opened for this issue for foreign matter on the dressing.Upon receiving the complaint sample, the sample was sent for laboratory analysis to confirm chemical identity for investigation to begin.Due to the location of the foreign matter on the dressing, investigation is limited to a single few areas on the manufacturing equipment where the dressing pad is exposed during manufacture to allow for possible contamination with the foreign matter.There is also the possibility this contamination could have come from a supplier on the material.The foreign matter was identified as a piece of non-stainless but allowed, non-magnetic carton steel, used in low value machine elements such as sprints, bolts and washers, cast housing or structural steel work.The foreign matter was likely already rusty at the point of contaminating the dressing.The most likely cause of the debris from the machine caused during routine operation at axis 7, but debris at axis 7 was found to be of different composition to the complaint sample.A corrective/preventative action (capa) was opened to address the issues identified during the investigation, including development of a robust cleaning regime, updates to process instructions and proposal to control restriction of carbon steel components.The investigation has been approved and is completed.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15585618
Report Number1000317571-2022-00327
Device Sequence Number2810168
Product Code NAC
UDI-Device Identifier00768455151189
UDI-Public00768455151189
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2024
Device Model Number421927
Device Catalogue Number421927
Device Lot Number2C02617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown